MAUDE Adverse Event Report: GLOBUS MEDICAL, INC. CREO; CREO AMP THREADED POLYAXIAL TULIP

GLOBUS MEDICAL, INC. CREO; CREO AMP THREADED POLYAXIAL TULIP
Model Number 1119.0110
Medical Device Problem Code Human-Device Interface Problem (2949)
Health Effect - Clinical Code Spinal Column Injury (2081)
Date of Event 01/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The devices was available for evaluation along with associated parts including a single creo threaded locking cap, a single 5.5mm curved rod, titanium alloy, 100mm length, and a single creo one 7.5x35mm robotic, self-drilling, modular screw.It was reported that the screw head disconnected from the screw at the right side s1 on an l3-s1 construct originally completed on (b)(6) 2022.The patient had a revision/extension of the fusion from l2-pelvis done on (b)(6) 2024.During the surgery is when the screw head was found to be disassociated from the screw shank.Review of the provided ct section shows the head of the screw within s1 is dissociated from screw shank.All parts were evaluated and imaging was taken.Visual inspection indicated that the head of the screw shows significant wear along where the screw head is attached and within the hexalobe feature.One of the clamps has been completely fractured perpendicular to the axis of the screw assembly.The other clamp shows a fracture half way through the same perpendicularity.The bottom of the saddle exhibits deep gashes and signs of deformation and these same marks can be seen on the tops of the clamps that connect to the same region where deformation is present.The body of the screw head exhibits signs of deformation along the bottom ring and a deep gash within one of the sides.Fracture and dissociation are indicative of high forces or repetitive stresses being placed on the screws and a lack of fusion over time.The orientation of the fractured clamps are consistent with exposure to high forces which is possible at the ends of a screw construct.However, it is unknown exactly how this failure may have occurred or which factors were the primary contributors to the failure.The surgical and post-operative conditions cannot be replicated, therefore, no determinations could be made as to the cause of the reported issue.
 
Event or Problem Description
It was reported that during a revision surgery a creo amp threaded polyaxial screw head was found separated from the implant post operatively.

Brand Name
CREO
Common Device Name
CREO AMP THREADED POLYAXIAL TULIP
Manufacturer (Section D)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key18734419
Report Number3004142400-2024-00036
Device Sequence Number20417049
Product Code MNH
UDI-Device Identifier00889095059656
UDI-Public00889095059656
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K124058
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1119.0110
Device Lot NumberBAA826NG
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/24/2024
Initial Report FDA Received Date02/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown